You are here:

Hair Loss/miniaturised hairs falling on fin 8 months

Advertisement


Question
Hello Doctor,

I am on Finasteride since March,2011. Its been around 8 months now, i had some shedding in the first few months and the shedding gradually stopped.
Though the no of hairs falling has decreased,i still see some miniaturised hairs(1-2 cms)falling(maybe around 10 a day).
Can you please explain why this is happening.

Thanks
Ram

Answer
The use of finasteride is not to affect the number of hairs which fall out but rather to allow those hairs to grow back. When the DHT is lowered by 66% that is enough so that the hairs do not get the message that they should die and they then go back into the next life cycle which is about five years before they fall again only to restart again three months later. The short miniaturized hairs are those that are in their last life cycle and after falling out they still didn't get enough DHT to kill them so they grew back again into a miniaturized form. Many times when you start finasteride some of these miniaturized hairs will grow back into long thick hairs but every one is different and has a different pattern of loss. Fnasteride is keeping your hairs growing in the miniaturized form instead of getting shiny bald in those areas. Instead of being unhappy you have these small hairs you should be happy you are still growing hairs.

Hair Loss

All Answers


Answers by Expert:


Ask Experts

Volunteer


Peter J. Panagotacos, <B>M.D.</B>

Expertise

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery.

Experience

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery. More information can be found at my website www.hairdoc.com

©2014 About.com. All rights reserved.